# SDR CWQA202007162001

- Difficulty date: July 12, 2020
- Submitted: July 16, 2020
- Operation: Air carrier
- Aircraft: N163R
- Make and model: Cessna 680SOV
- Aircraft serial: 6800163
- Aircraft time: 3,048 hours, 2,461 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Seal
- Condition: Deteriorated
- Location: Nlg Strut
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE AT FL450, 200 KIAS, CREW HEARD A LOUD THUMP FROM NOSE GEAR AND SIMULTANEOUS RED GEAR UNLOCK LIGHT CAME ON, FOLLOWED BY NOSE GEAR CYCLING RAPIDLY IN THE WHEEL WELL WITH REPEATED LOUD NOISES.  CHECKLIST FOLLOWED, EXTENDED GEAR WITH NORMAL INDICATIONS, EMERGENCY DECLARED, DESCENDED, AND PERFORMED UNSCHEDULED LANDING WITHOUT INCIDENT.  MAINTENANCE EVALUATION FOUND THE NOSE LANDING GEAR STRUT RIGGING OUT OF TOLERANCE WITH EXTENSION AT 9.9 INCHES, WHICH IS LONGER THAN THE ALLOWED 9.77 +/- .05 INCHES PER THE MANUAL, RESULTING IN NOSE LANDING GEAR NOT FULLY ENGAGING THE UPLOCK.  NOSE LANDING GEAR P/N 6742160-8 WAS REPAIRED WITH IMPROVED 6742160-200 SPECIAL SPARE SEAL MODIFICATION KIT’ PER SERVICE LETTER 680-32-08 (NOSE LANDING GEAR STRUT SEAL IMPROVEMENT), AND COMPLIED WITH SERVICE LETTER 680-32-16 (INSPECT NOSE LANDING GEAR STRUT ASSEMBLY FOR CORRECT INSTALLATION), BRINGING THE STRUT LENGTH WITHIN SPECS.
